Alert archive / Arkansas / Tornado Warnings in 1993
Tornado Warning 35, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Oct 8, 1993, 8:00 PM CDT for Benton County, Arkansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 8, 1993, 8:00 PM CDT (01:00 UTC)
- Expired
- Oct 8, 1993, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Benton County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 8:30 PM CDT | Tornado F0 | Centerton, AR | A small tornado touched down and knocked over several trees. |
| Oct 8, 8:35 PM CDT | Tornado F2 | Avoca, AR | An F2 tornado touched down in Avoca and travelled about one and a half miles before it dissipated. While the tornado was on the ground, it damaged about ten homes. A mobile home and two chicken houses were completely destroyed. A large number of trees were |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 1.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1936 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 090058 TORFSM ARC007-090200- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 800 PM CDT FRI OCT 8 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST ARKANSAS ...BENTON COUNTY AT 8 PM CDT A TORNADO WAS REPORTED ON THE GROUND AT DECATER ARKANSAS MOVING TO THE EAST AT 25 MPH. THE REPORT CAME FROM THE BENTON COUNTY SHERRIFFS OFFICE. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON& THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Oct 8, 3:42 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Oct 8, 3:42 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT FRI OCT 8 1993
SATL SHOWS VORT MAX HAS BEEN MOVG GENRLLY ENE ACRS NRN KS/SRN NEB
THIS AFTN. SFC LO WAS LCTD OVR NE KS WITH TROF/DRYLN XTNDG
SOUTHWEST FRM THE LO APPRCHNG AREA. WNDS VEERING OVR WRN PART OF
FA LAST FEW HRS SO POTNTL FOR SVR CONTS TO SHFT EWRD. COLDER AIR
STILL LAGGING WELL BACK TO THE NW OF AREA...BUT FNT SHLD PUSH ON
ACRS AREA OVRNGT WITH COLDER AIR EVENTUALLY FILTERING IN BY MRNG.
WL CONFINE POPS IN THE NE TO THIS EVNG ONLY...WITH A MENTION OF
PSBL SVR GENRLLY OVR ERN PART. COOLER AIR BHND FNT WL PROVIDE
BELOW NORM TEMPS THRU THE WEEKEND.
PRELIM NUMBERS: TUL 50/59/40/62 3-00 BNVO 48/57/37/61 3-00
MLC 54/64/42/65 5100 IDB 60/69/43/64 4100
...04...
.OK...NONE.In the hours before
Special weather statement, Oct 8, 6:27 PM CDT, 1 hour 33 minutes before
OKZ054>077-090030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 627 PM CDT FRI OCT 8 1993 ...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA... AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT 30 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Oct 8, 6:29 PM CDT, 1 hour 31 minutes before
OKZ054>077-090030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 627 PM CDT FRI OCT 8 1993 ...TORNADO WATCH IN EFFECT FOR PARTS OF EASTERN OKLAHOMA... AT 625 PM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A LINE OF DEVELOPING STRONG THUNDERSTORMS OVER NORTHEAST OKLAHOMA. THE LINE EXTENDED FROM NEAR JAY IN DELAWARE COUNTY TO NEAR MAZIE IN MAYES COUNTY TO 5 MILES SOUTH OF BEGGS TO CASTLE IN OKFUSKEE COUNTY. ANY OF THESE STORMS MAY INTENSIFY AND BECOME SEVERE THIS EVENING AS THEY MOVE EAST AT 30 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:02 PM CDT | Severe Thunderstorm Warning | TSA | Polk | 58 min |
| Oct 8, 7:02 PM CDT | Severe Thunderstorm Warning | TSA | Johnson, Logan | 58 min |
| Oct 8, 7:02 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 58 min |
| Oct 8, 8:17 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 58 min |
| Oct 8, 8:36 PM CDT | Severe Thunderstorm Warning | TSA | Johnson | 69 min |
| Oct 8, 9:01 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 59 min |
| Oct 8, 9:20 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 40 min |
| Oct 8, 10:42 PM CDT | Severe Thunderstorm Warning | TSA | Johnson, Logan | 63 min |
| Oct 8, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | Polk, Scott | 51 min |
Nearby
Tornado Warnings in Arkansas, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.